Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 99, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 21, 2012, 3:15 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 3:15 PM CST (21:15 UTC)
- Expired
- Dec 22, 2012, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
720 WHUS73 KMKX 212115 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CST FRI DEC 21 2012 ...GUSTY NORTHWEST WINDS CONTINUE INTO TONIGHT... .STRONG LOW PRESSURE MOVING AWAY FROM THE EASTERN GREAT LAKES WILL GRADUALLY ALLOW FOR THE WINDS TO EASE A BIT. GALE CONDITIONS HAVE CEASED THOUGH SOME GUSTS WILL STILL REACH 30 KNOTS INTO THE EVENING BEFORE EASING FURTHER LATER TONIGHT. LMZ643>646-220515- /O.CAN.KMKX.GL.W.0019.000000T0000Z-121222T0000Z/ /O.NEW.KMKX.SC.Y.0099.121221T2115Z-121222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST TO 30 KNOTS THIS EVENING SUBSIDING TO 10 TO 20 KNOTS LATER TONIGHT. * WAVES: 6 TO 10 FEET SUBSIDING TO 3 TO 6 FEET LATER TONIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
403 WHUS73 KMKX 220321 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 PM CST FRI DEC 21 2012 ...GUSTY NORTHWEST WINDS CONTINUE INTO TONIGHT... .WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS LOW PRESSURE MOVES FARTHER AWAY AND HIGH PRESSURE BUILDS IN FROM THE WEST. LMZ643>646-221130- /O.CON.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 921 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS... WINDS GRADUALLY SUBSIDING. * WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET LATER TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
161 WHUS73 KMKX 220950 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CST SAT DEC 22 2012 ...WAVES WILL DIMINISH BY MID-MORNING... .WINDS HAVE DIMINISHED WELL BELOW SMALL CRAFT CRITERIA OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. WAVES IN THE NEARSHORE HAVE BEEN SLOWER TO SUBSIDE...AND WILL REMAIN AT CRITERIA UNTIL MID-MORNING FROM MILWAUKEE SOUTH...MAINLY TOWARD OPEN WATER. LMZ643-644-221100- /O.CAN.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 350 AM CST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED BELOW SMALL CRAFT CRITERIA SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LMZ645-646-221500- /O.CON.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: WEST 10 TO 15 KNOTS EASING TO 5 TO 10 KNOTS IN THE AFTERNOON. * WAVES: 3 TO 5 FEET EARLY THIS MORNING...MAINLY TOWARD OPEN WATER...SUBSIDING TO 2 TO 4 FEET BY MID-MORNING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 11:26 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 21, 11:26 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1126 AM CST FRI DEC 21 2012 .AVIATION/18Z TAFS/...AREAS SW OF A LINE FROM KDLL TO KJVL WILL BE SUNNY THIS AFTERNOON. MEANWHILE MVFR DECK TO THE EAST SLUGGISH TO ERODE WITHIN STRONGLY CYCLONIC FLOW. TIGHT GRADIENT WILL RELAX THIS EVENING. ALREADY SEEING MUCH LOWER GUSTS ACROSS SC WI. EXPECT CLEARING TO OCCUR TONIGHT AND LEAD INTO MOSTLY SUNNY SATURDAY WITH HIGH PRESSURE TAKING HOLD. MUCH LESS WIND TOO. PC && .PREV DISCUSSION... /ISSUED 342 AM CST FRI DEC 21 2012/ SHORT TERM... TODAY-FORECAST CONFIDENCE HIGH OCCLUDED LOW OVER SOUTHEAST MICHIGAN SHOULD CROSS SOUTHWEST ONTARIO THIS MORNING AND REACH NEW YORK IN THE AFTERNOON. BACK EDGE OF ASSOCIATED CLOUDS HAS BEEN MOVING STEADILY EAST AND EXPECT CLEARING RAPIDLY DURING THE MORNING. LIGHT SNOW HAS BEEN A LITTLE STUBBORN TO PUSH EAST...BUT CONSENSUS OF SHORT TERM MODELS HAS PRECIPITATION ENDING RIGHT BEFORE 12Z AND WILL CONTINUE TO ROLL WITH THAT SCENARIO. WINDS WILL CONTINUE TO GUST IN 30 TO 35 KNOT RANGE TODAY WITH DEEP MIXED LAYER AND STRONG THOUGH RELAXING GRADIENT OVER AREA. BLOWING SNOW AND DRIFTING STILL AN ISSUE ESPECIALLY IN OPEN AREAS...THOUGH TENDS NOT TO SHOW UP VERY WELL ON AREA OBSERVATIONS. HAVE WINTER WEATHER ADVISORY MAINLY FOR STRONG GUSTY WINDS AND BLOWING SNOW INTO THIS MORNING. DID NOT INCLUDE FAR SOUTHEAST FROM MILWAUKEE TO KENOSHA DUE LACK OF LOOSE SNOW COVER BUT PUT OUT SPECIAL WEATHER STATEMENT TO ADDRESS WINDS JUST UNDER ADVISORY LEVELS. TEMPERATURES FINALLY STARTING TO DIP TOWARD 20F IN THE FAR WEST AS 925 MB TEMPS DROP TO -10C...RESULTING IN ONLY LOWER TO MIDDLE 20S DESPITE ADIABATIC LAPSE RATES AND SUNSHINE TODAY. TONIGHT-FORECAST CONFIDENCE HIGH 925 MB TEMPS RISE OVERNIGHT...STARTING AT -10C IN THE EVENING AND RISING TO -5C BY MORNING. MODERATE INVERSION SETTING UP SHOULD ALLOW FOR SINGLE DIGITS WEST WITH CLEAR SKY AND FRESH SNOW COVER. WINDS STAY UP LONGER IN THE EAST AND WITH LESS SNOW COVER SHOULD HOLD UP IN THE TEENS TOWARD LAKE MICHIGAN. SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE HIGH. A HIGH PRESSURE RIDGE WILL PUSH INTO THE UPPER MIDWEST OVER THE WEEKEND. DRY WEATHER...DIMINISHING WINDS AND COOL TEMPERATURES CAN BE EXPECTED. HIGHS WILL BE IN THE 20S. GIVEN THE EXPECTED CLEAR SKIES SAT NIGHT...DROPPED THE LOWS INTO THE SINGLE DIGITS IN THE WEST ONCE AGAIN. SLIGHTLY WARMER FOR SUNDAY NIGHT. LONG TERM... MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. A SHORTWAVE WILL TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST EARLY NEXT WEEK AND BRING A CHANCE FOR LIGHT SNOW TO WISCONSIN. NNE FLOW WILL SET UP NEAR THE SURFACE AS TWO LOW PRESSURE SYSTEMS TRACK ACROSS THE OHIO RIVER VALLEY FROM MON THROUGH THU. THIS FLOW WILL PUT SOUTHEAST WI IN A FAVORABLE REGIME FOR LAKE EFFECT SNOW SHOWERS OFF AND ON...ESPECIALLY MONDAY NIGHT THROUGH WEDNESDAY. INCREASED POPS UP TO 45 PERCENT FOR MKE AND OTHER LAKESHORE AREAS DURING THE HOLIDAY PERIOD. MODEL SOUNDINGS FOR MKE AT THIS TIME SHOW THE SATURATED LAYER TO REMAIN JUST SLIGHTLY WARMER THAN WITHIN THE DENDRITIC GROWTH ZONE. IF MODELS COOL THE AIR ALOFT IN FUTURE RUNS...THAT WOULD INCREASE THE CHANCE FOR ACCUMULATING LAKE EFFECT SNOW. THE GFS SHOWS THE HIGHEST CHANCES AT THIS TIME. IN ADDITION TO POSSIBLE LAKE EFFECT SNOW SHOWERS IN SOUTHEAST WI...THE SECOND STRONGER LOW PRESSURE SYSTEM TRACKING ACROSS THE OHIO RIVER VALLEY MAY BRUSH SOUTHERN WI WITH SNOW IN THE WED/THU TIME FRAME. THE PAST TWO MODEL RUNS HAVE PUSHED THIS SYSTEM FURTHER SOUTH...BUT IT IS POSSIBLE THAT THE MODELS WILL MAKE A JUMP BACK NORTHWARD AS WE GET CLOSER TO THE TIME...WE WILL NEED TO WAIT AND SEE. IF IT JUMPS BACK NORTH THEN SOUTHEAST WI WILL HAVE A BETTER CHANCE FOR ACCUMULATING SNOW. AVIATION/12Z TAFS/... RAPID IMPROVEMENT EXPECTED WITH ANY LINGERING MVFR CONDITIONS WITH LIGHT SNOW RAPIDLY GOING TO VFR AND CLEAR THROUGH TONIGHT. GUSTY NORTHWEST WINDS TO CONTINUE WITH BRIEF AND PROBABLY LOCALIZED BLOWING SNOW VISIBILITY RESTRICTIONS ESPECIALLY DURING THE MORNING AT KMSN. WINDS SHOULD DIMINISH LATER TODAY AND TONIGHT. MARINE... HIGH END GALE CONDITIONS TO CONTINUE THIS MORNING BEFORE GRADUALLY DIMINISHING THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORY WILL BE NEEDED FOR TONIGHT AFTER THE GALE WARNING EXPIRES AS WINDS CONTINUE TO GUST TO 25 OR 30 KNOTS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN SATURDAY THROUGH THURSDAY...MRC
Hazardous weather outlook, Dec 21, 10:20 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 AM CST FRI DEC 21 2012 WIZ046-047-051-052-056>060-062>072-221000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1020 AM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SOME BLOWING AND DRIFTING SNOW IS EXPECTED IN RURAL AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COUPLE OF LOW PRESSURE SYSTEMS ARE EXPECTED TO TRACK INTO THE OHIO VALLEY AREA MONDAY THROUGH WEDNESDAY. ACCUMULATING SNOWS ARE POSSIBLE WITH EACH LOW PRESSURE SYSTEM...BUT PRESENT INDICATIONS ARE THAT THEY WILL REMAIN TO THE SOUTH OF WISCONSIN. HOWEVER...COLD NORTHEAST WINDS OFF THE RELATIVELY WARM WATERS OF LAKE MICHIGAN MAY ALLOW FOR LAKE EFFECT SNOW SHOWERS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. HOWEVER WINTER WEATHER REPORTS WILL BE APPRECIATED THIS MORNING. LMZ643>646-221000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1020 AM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS TODAY WILL DIMINISH BY THIS EVENING...BUT BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY MORNING...AS LOW PRESSURE SLOWLY MOVES ACROSS THE EASTERN GREAT LAKES TOWARD THE NORTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE MOVING THROUGH THE OHIO VALLEY TUESDAY AND WEDNESDAY WILL CREATE PERSISTENT BRISK NORTHEAST WINDS AND THE POTENTIAL FOR HIGH WAVES. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Dec 21, 9:57 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 957 AM CST FRI DEC 21 2012 WIZ046-047-051-052-056>060-062>065-067>070-212000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN- ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...DARLINGTON...MONROE... JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 957 AM CST FRI DEC 21 2012 ...BLOWING AND DRIFTING SNOW WILL GRADUALLY DIMINISH TODAY... BRISK NORTHWEST WINDS WILL GRADUALLY DECREASE TODAY ALONG WITH BLOWING AND DRIFTING SNOW. IMPROVEMENT IN THESE WINTER CONDITIONS IS ALREADY OCCURRING ESPECIALLY OVER SOUTH CENTRAL WHERE WINDS HAVE BEEN DECREASING. PRIMARY ROADS ARE SHOWING IMPROVEMENT ACROSS SOUTHERN WISCONSIN...WHILE SECONDARY AND RURAL ROADS WILL SHOW IMPROVEMENT THROUGHOUT THE DAY. SOME OF THE SECONDARY AND RURAL ROADS MAY REMAIN SNOW COVERED AND SLIPPERY DUE TO THE COLD TEMPERATURES. MOTORISTS SHOULD REMAIN CAUTIOUS AND DRIVE DEFENSIVELY. MG
Local storm report, Dec 21, 2:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY SNOW KEWASKUM 43.52N 88.23W
12/20/2012 M15.3 INCH WASHINGTON WI TRAINED SPOTTER
15.3 INCHES STORM TOTAL.
0953 AM HEAVY SNOW 3 S BERLIN 43.93N 88.95W
12/21/2012 M11.5 INCH GREEN LAKE WI TRAINED SPOTTER
11.5 INCHES STORM TOTAL.
1233 PM HEAVY SNOW MIDDLETON 43.10N 89.51W
12/21/2012 M19.9 INCH DANE WI TRAINED SPOTTER
19.9 INCHES STORM TOTAL.
1252 PM SNOW 1 W WILLIAMS BAY 42.58N 88.56W
12/21/2012 M5.8 INCH WALWORTH WI TRAINED SPOTTER
5.8 INCHES STORM TOTAL.
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 12:39 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 11 more | 9 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.